MAUDE Adverse Event Report: BAUSCH + LOMB ENVISTA SIMPLIFEYE INSERTER; FOLDERS AND INJECTORS, INTRAOCULAR LENS (IOL)

BAUSCH + LOMB ENVISTA SIMPLIFEYE INSERTER; FOLDERS AND INJECTORS, INTRAOCULAR LENS (IOL)
Model Number 21987
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Corneal Edema (1791)
Date of Event 03/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Although requested, the device was not returned for evaluation and additional information regarding the event was not provided.A review of the device history record (dhr) did not identify any anomalies or nonconformities that could be related to this event.The lot history, trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.Based on the available information, the root cause of this event could not be conclusively determined.
 
Event or Problem Description
It was reported that during implantation of an intraocular lens (iol), after inserting the iol, the surgeon noticed the iol optic was damaged.The incision was enlarged and an intraoperative lens exchange was performed using a backup iol.Corneal edema was reported.Additional information was requested, but not received.
 
Additional Manufacturer Narrative
The device was returned for evaluation.Microscopic examination found the shuttle attached correctly to the device.No damage was observed.
 
Event or Problem Description
Additional information was received indicating that the incision size was enlarged to 2.5mm, which is within standard range for incision enlargement.
 
Additional Manufacturer Narrative
Based on additional information received this event no longer meets reportability requirements and is no longer deemed reportable.

Brand Name
ENVISTA SIMPLIFEYE INSERTER
Common Device Name
FOLDERS AND INJECTORS, INTRAOCULAR LENS (IOL)
Manufacturer (Section D)
BAUSCH + LOMB
1400 north goodman street
rochester NY 14609
Manufacturer (Section G)
MEDICEL AG
dornierstrasse 11
altenrheim CH-94 23
SZ   CH-9423
Manufacturer Contact
shayan habibi
21 n park pl blvd.
clearwater, FL 33759
7277246600
MDR Report Key19132853
Report Number0001313525-2024-00087
Device Sequence Number15178547
Product Code MSS
UDI-Device Identifier00757770547449
UDI-Public(01)00757770547449(17)251130(10)2209C6
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K192005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model Number21987
Device Lot Number2209C6
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer05/03/2024
06/04/2024
Initial Report FDA Received Date04/18/2024
Supplement Report FDA Received Date05/24/2024
06/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENVISTA TORIC IOL
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown